MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DIJJ-JP
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator generated an operation failure alarm sound and also generated a power on self test diagnostic message and a background check alert diagnostic message indicating non-volatile random access memory (novram) checksum error, and ventilation stopped.The patient was removed from the ventilator and was placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section d updated due to device evaluation section h6 evaluation codes updated due to device evaluation.Method code (annex b) remove b21 and add b01 result code (annex c) remove c21 and add c13 conclusion code (annex d) remove d16 and add d02 component code (annex g) remove g07003 and add g02005 h3: device evaluation summary medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the pb840 ventilator generated an operation failure alarm sound and also generated a power on self test diagnostic message and a background check alert diagnostic message indicating non-volatile random access memory (novram) checksum error, and ventilation stopped.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue based on d iagnostic codes and replaced the breath delivery (bd) central processing unit (cpu) printed circuit board assembly (pcba) and analog interface (ai) pcba.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.The cause of the event was isolated to a potential fault in bd cpu pcba and/or ai pcba.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d was updated due too the part return h3 device evaluation summary: was updated due analysis of returned part.Medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the pb840 ventilator generated an operation failure alarm sound and also generated a power on self test diagnostic message and a background check alert diagnostic message indicating non-volatile random access memory (novram) checksum error, and ventilation stopped.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue.Based on diagnostic codes, sp replaced the breath delivery (bd) central processing unit (cpu) printed circuit board assembly (pcba) and prec autionarily replaced the analog interface (ai) pcba.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.He bd cpu pcba was not returned to medtronic for failure analysis one ai pcba was returned to medtronic for further analysis.The component was visually inspected and functionally tested with no mal function or product deficiency observed.The cause of the event was isolated to a potential fault in the bd cpu pcba.Although the ai pcba was replaced in the field, the returned ai pcba was tested satisfactorily.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20509106
Report Number8020893-2024-00358
Device Sequence Number18122768
Product Code CBK
UDI-Device Identifier10884521076891
UDI-Public10884521076891
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DIJJ-JP
Device Catalogue Number4-840120DIJJ-JP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer11/18/2024
01/15/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/19/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown